MAUDE Adverse Event Report: ETHICON INC. SFX SPI MCRYL+ UNI 18IN 3-0 SA PS1 PR MP; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID

ETHICON INC. SFX SPI MCRYL+ UNI 18IN 3-0 SA PS1 PR MP; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Model Number SXMP1B102
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 05/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Trade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength ¿ = 2360 g/m.H6 component code: g07002 device not returned.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: sxmp1b102 ¿ skin.Did suture result in wound breakdown? did the patient experience a wound dehiscence? what layers had a wound dehiscence? please describe wound breakdown.Was the wound breakdown on the right or left? what date did the wound breakdown occur? 4 weeks post op.What does (b)(6) mean? was it (b)(6) is 4 weeks (medical term).What does stated with scab mean? dried crusted blood.How was the wound breakdown treated? oral antibiotics and dressing.Please provide the patient's weight and bmi at the time of index procedure.Unknown.The diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? what was the tissue condition (normal, thin, calcified, fragile, diseased)? for stratafix symmetric: was the fixation tab seated against the tissue at the initiation of suture use during the index procedure? were two reverse stitches performed across the incision prior to closure? n/a.For stratafix spiral: was the fixation loop secured to tissue at the initiation of suture use during the index procedure? unknown.Was at least one reverse stitch performed prior to closure? unknown.Is it known how the wound dehisced? did the sutures barbs not engage in the tissue? did the suture pull out of the tissue? did the suture break? if so, where was the break noted (termination, middle, end)? were there any precipitating stress factors that led to the suture breaking or pulling out of the tissue? (besides swimming) onset date/time of dehiscence? (# post op days).How was the dehiscence managed? please describe any surgical intervention required for the wound dehiscence including date and findings.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? please describe the appearance of the suture during the second procedure.What symptoms did the patient experience following the index surgical procedure? onset date? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? discharged from care.Lot number for each suture? unnkown attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Did swimming contribute to the wound breakdown? was the pool twice weekly physical therapy? was the pool twice weekly recreational swimming? the diagnosis and indication for the index surgical procedure? what was the tissue condition (normal, thin, calcified, fragile, diseased)? were there any precipitating stress factors that led to the suture breaking or pulling out of the tissue? (besides swimming) did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? what is the physician¿s opinion as to the etiology of or contributing factors to this event? if applicable, will product be returned? related medwatch reports: 2210968-2023-03930, 2210968-2023-03931.
 
Event or Problem Description
It was reported that a patient underwent a bilateral tkr on (b)(4) 2023 and barbed suture was used on the skin.Wound breakdown was noted 4/52 post op on one knee only.It started with a scab and patient was attending pool twice weekly.Patient had additional visits for dressing change and antibiotic treatment.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: looking at my clinical notes and talking to the patient, at around the 3 week post op mark he states he had a scab that was knocked off by the physio who was applying cream.He also had two hydrotherapy sessions, one at 3 weeks post-op & one at 4 weeks post-op.He did not go back in the pool after that.This is unusual, we always tell patients not to immerse their wound until at least 4-6 wks post-op.Diagnosis ¿ bilateral knee osteoarthritis indications for surgery ¿ pain, affecting quality of life and activities of daily living surrounding tissue looked healthy.No other stress factors of note, however, patient does run his own trucking company and is in the process of trying to wind that down.No abnormalities noted on operation record.Physician is unable to explain etiology of event ¿ except for participating in hydrotherapy earlier than recommended.

Brand Name
SFX SPI MCRYL+ UNI 18IN 3-0 SA PS1 PR MP
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key17025377
Report Number2210968-2023-03929
Device Sequence Number6872312
Product Code GAM
UDI-Device Identifier10705031236615
UDI-Public10705031236615
Combination Product (Y/N)Y
Initial Reporter CountryAS
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSXMP1B102
Device Catalogue NumberSXMP1B102
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2023
Supplement Date Received by Manufacturer06/15/2023
Initial Report FDA Received Date05/30/2023
Supplement Report FDA Received Date06/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexMale